Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 10, 2019, 6:14 PM MDT for Union County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2019, 6:14 PM MDT (00:14 UTC)
- Expired
- Sep 10, 2019, 7:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS55 KABQ 110014
SVRABQ
NMC059-110100-
/O.NEW.KABQ.SV.W.0252.190911T0014Z-190911T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
614 PM MDT Tue Sep 10 2019
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northwestern Union County in northeastern New Mexico...
* Until 700 PM MDT.
* At 614 PM MDT, a severe thunderstorm was located 8 miles south of
Des Moines, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Des Moines and Grenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3652 10396 3669 10400 3687 10365 3659 10356
TIME...MOT...LOC 0014Z 246DEG 22KT 3664 10387
HAIL...1.00IN
WIND...60MPH
$$
CA1 follow-up statement
985
WWUS55 KABQ 110025
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
625 PM MDT Tue Sep 10 2019
NMC059-110100-
/O.CON.KABQ.SV.W.0252.000000T0000Z-190911T0100Z/
Union-
625 PM MDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN UNION COUNTY...
At 625 PM MDT, a severe thunderstorm was located 9 miles south of Des
Moines, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3652 10396 3668 10398 3682 10366 3659 10356
TIME...MOT...LOC 0025Z 254DEG 21KT 3663 10378
HAIL...1.00IN
WIND...60MPH
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:14 PM MDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 6:14 PM MDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 614 PM MDT Tue Sep 10 2019 .AVIATION... 00Z TAF CYCLE Scattered convection currently moving newd around 25kts through central and northeast NM early this evening with isolated activity elsewhere will continue through approximately 11/09Z. Isold -shras/-tsras will continue areawide through the day Wednesday but the majority of showers and storm will be relatively weak as very dry aloft moves in during the afternoon. 33 && .PREV DISCUSSION...330 PM MDT Tue Sep 10 2019... .SYNOPSIS... A change from this morning's inherited forecast was a marginal risk for thunderstorms across northeast portions of the state this afternoon and evening. The main threat will be gusty winds and small hail. Elsewhere, isolated to scattered storms will be possible with the potential for locally heavy rainfall. Thunderstorm activity will continue tomorrow, before drier air moves in on Thursday. Monsoon moisture will once again make a return Friday into the early part of next week. Highs will be below to near normal for the remainder of the week. && .DISCUSSION... Shower and thunderstorm activity started early this morning across the Mogollon Rim and the southwestern mountains, due to an upper- level low drawing moisture in. A shallow layer of dry air has pushed into the Four Corners region, where the highest values of bulk shear are located. Across the northeast, soundings are the classic inverted-V shape- dry air at low and upper levels and mid-level moisture. DCAPE values approach 1200 J/kg for late afternoon, where the main threat may be locally damaging winds. Small hail is also possible. Slow- moving storms lingering into the late evening hours may have the potential for locally heavy rainfall. Drier air will also move into the western portion of the state Wednesday, limiting storm development across the west and a decrease in shower and thunderstorm activity east of the central mountain chain. A backdoor cold front Wednesday evening will cool the eastern plains by a few degrees Thursday and bring the potential for thunderstorm activity across this region from recycled moisture. However, bulk shear might be the limiting factor with 20-25 kts forecasted. By Friday, monsoon moisture makes a return as the a deep upper-level trough tracks eastward ovr the CO/ NM state line. Meanwhile, the high remains to the east of the state, drawing in additional moisture. It will start to feel a little more fall-like as shower activity will help lower those daytime highs to near to below normal values into early next week. 31 && .FIRE WEATHER... The chances for wetting precipitation will remain elevated through tonight for northern and central NM. Additionally, expect excellent overnight recoveries. An approaching trough should drag a drier low level air mass to northwest NM by early afternoon and central NM by late afternoon, shutting down storm chances. Breezy conditions will also be possible, especially across the northern high terrain and northern plains. Humidities will remain above critical thresholds. Thursday will feature cooler by dry conditions for most areas, save the eastern plains where a backdoor cold front will slide southward. There is decent consensus this boundary will push through the passes of the central mtn chain. Then a battle between the dry/moist air is expected for the next few days with the moist air mass claiming more and more territory of western NM each day. This will be aided by an amplified upper level trough in the western U.S. - enhancing return flow across the Land of Enchantment. As a result, expect chances for higher humidity and wetting precip to increase for the weekend into early next week. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 31
Hazardous weather outlook, Sep 10, 4:28 AM MDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 428 AM MDT Tue Sep 10 2019 NMZ501>540-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 428 AM MDT Tue Sep 10 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Monsoon thunderstorms will return to many areas. Stronger storms will be capable of producing wind gusts up to 50 mph, small hail and frequent cloud to ground lightning. A few storms will also be capable of locally heavy rainfall with a risk of flash flooding below burn scars along and just east of the central mountain chain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Daily rounds of showers and thunderstorms are expected across much of the forecast area Wednesday, and again Friday through Monday. Stronger storms will be capable of producing wind gusts up to 50 mph, small hail and frequent cloud to ground lightning. A few storms will also be capable of locally heavy rainfall with a risk of flash flooding. The threat of locally heavy rainfall will increase this weekend into early next week, especially as a disturbance tracks north and northeastward over western and central areas Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
In the hours before
Special weather statement, Sep 10, 5:22 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Albuquerque NM 522 PM MDT Tue Sep 10 2019 NMZ527-530-110000- Union County-Raton Ridge/Johnson Mesa- 522 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL 600 PM MDT... At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Grenville, or 12 miles south of Des Moines, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Grenville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3650 10375 3657 10393 3679 10377 3667 10342 TIME...MOT...LOC 2322Z 211DEG 19KT 3659 10379 CA
Special weather statement, Sep 10, 5:46 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
546 PM MDT Tue Sep 10 2019
NMZ530-110015-
Union County-
546 PM MDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
615 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kenton, or 31 miles north of Clayton, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3683 10300 3679 10305 3689 10323 3700 10315
3700 10300
TIME...MOT...LOC 2346Z 216DEG 22KT 3690 10309
CASpecial weather statement, Sep 10, 5:48 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
548 PM MDT Tue Sep 10 2019
NMZ520-524-110015-
South Central Highlands-Lower Rio Grande Valley-
548 PM MDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SOCORRO COUNTY UNTIL
615 PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Bingham, or 25 miles northwest of Carrizozo,
moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Bingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3388 10649 3402 10631 3383 10605 3381 10612
3380 10613 3374 10631
TIME...MOT...LOC 2348Z 241DEG 11KT 3383 10626
CASpecial weather statement, Sep 10, 5:57 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Albuquerque NM 557 PM MDT Tue Sep 10 2019 NMZ527-528-530-110030- Far Northeast Highlands-Union County-Raton Ridge/Johnson Mesa- 557 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST CENTRAL COLFAX COUNTIES UNTIL 630 PM MDT... At 557 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Capulin, or 14 miles southwest of Des Moines, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Des Moines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3640 10407 3654 10419 3681 10389 3662 10368 TIME...MOT...LOC 2357Z 223DEG 15KT 3659 10399 CA
Special weather statement, Sep 10, 5:59 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Albuquerque NM 559 PM MDT Tue Sep 10 2019 NMZ507-519-110030- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 559 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALENCIA AND BERNALILLO COUNTIES UNTIL 630 PM MDT... At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Los Lunas, moving northeast at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. This storm will remain over mainly rural areas of northwestern Valencia and Bernalillo Counties. This includes Interstate 40 between Mile Markers 134 and 141. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3472 10696 3487 10709 3507 10704 3498 10671 TIME...MOT...LOC 2359Z 224DEG 24KT 3488 10699 CA
Special weather statement, Sep 10, 6:11 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 611 PM MDT Tue Sep 10 2019 NMZ522-523-110045- Central Highlands-Estancia Valley- 611 PM MDT Tue Sep 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TORRANCE COUNTY UNTIL 645 PM MDT... At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Encino, or 23 miles east of Estancia, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. This storm will remain over mainly rural areas of east central Torrance County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3460 10572 3472 10576 3480 10556 3459 10547 TIME...MOT...LOC 0010Z 253DEG 10KT 3467 10565 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:11 PM MDT | Special Weather Statement | ABQ | Torrance | 34 min |
| Sep 10, 6:33 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Sep 10, 6:39 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Sep 10, 6:44 PM MDT | Flash Flood Warning | ABQ | Union | 3 hr |
| Sep 10, 6:46 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Sep 10, 7:25 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Sep 10, 7:28 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Sep 10, 7:37 PM MDT | Special Weather Statement | ABQ | Torrance | 38 min |
| Sep 10, 7:38 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Sep 11, 1:11 PM MDT | Special Weather Statement | ABQ | Sandoval | 34 min |
| Sep 11, 2:30 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Sep 11, 2:48 PM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| Sep 11, 3:14 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Sep 11, 3:58 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Sep 11, 5:04 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.